MAUDE Adverse Event Report: COOK INC KOYLE DIAPER URETHRAL STENT; KOD CATHETER, UROLOGICAL

COOK INC KOYLE DIAPER URETHRAL STENT; KOD CATHETER, UROLOGICAL
Catalog Number KDSCFS-080050
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported the koyle diaper urethral stent is twirl when removing the mandrin.Further clarification was provided and explained that the stent was curling after taking out the inner stylet.The stent was not in contact with the patient or in the patient.No further information has been provided.Additional patient, event and device information has been requested but has not yet been received at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Investigation ¿ evaluation: the koyle diaper urethral stent was not returned for evaluation.As reported, this device was discarded by the user facility.No photos have been provided.Without the complaint device, a physical investigation was not able to be completed.A document-based investigation/evaluation was performed.A review of complaint history, the device history record, quality control data, and specifications was conducted and no issues were found related to the reported issue.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.The device history record was reviewed and no non-conformances were noted for the complaint lot 6964711.A review of complaint history for this device lot found that this is the only complaint that has been reported for lot 6964711.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
Patient underwent hypospadias repair surgery.

Brand Name
KOYLE DIAPER URETHRAL STENT
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6904141
Report Number1820334-2017-03416
Device Sequence Number1313149
Product Code KOD
UDI-Device Identifier00827002176683
UDI-Public(01)00827002176683(17)190511(10)6964711
Combination Product (Y/N)N
PMA/510(K) Number
K820313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKDSCFS-080050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1